Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 20, NWS Pocatello, ID

June 2, 2013

NWS Pocatello, ID issued this wind advisory at Jun 2, 2013, 4:28 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2013, 4:28 PM MDT (22:28 UTC)
Expired
Jun 2, 2013, 9:00 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WWUS75 KPIH 022228
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
428 PM MDT SUN JUN 2 2013

...STRONG GUSTY WINDS ON AMERICAN FALLS RESERVOIR TODAY...

.WINDS OVER THE RESERVOIR WILL BECOME SOUTHERLY 5 TO 15 MPH THIS
MORNING THROUGH EARLY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. WINDS WILL TURN SOUTHWEST AND INCREASE SHARPLY TO 15 TO
25 MPH BY 3 PM MDT AND REMAIN BREEZY THROUGH SUNSET. THE COLD
FRONT WILL PASS THE RESERVOIR AROUND 6 PM MDT THIS EVENING.
THUNDERSTORMS ARE NOT EXPECTED NEAR THE RESERVOIR TODAY.

IDZ020-030300-
/O.NEW.KPIH.WI.Y.0020.130602T2228Z-130603T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
428 PM MDT SUN JUN 2 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH 9 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...ARCO...INL COMPLEX...ROBERTS.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES...ESPECIALLY US HIGHWAYS 20 AND 26 ACROSS THE SNAKE
  RIVER PLAIN AND I-15 NORTH OF IDAHO FALLS. REDUCED VISIBILITY
  DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-030300-
/O.CON.KPIH.LW.Y.0009.000000T0000Z-130603T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
428 PM MDT SUN JUN 2 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING...3 PM MDT UNTIL 9 PM MDT SUNDAY EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR.

* IMPACTS...GUSTY SOUTHWEST WINDS WILL PRODUCE CHOPPY WATERS ON 
  THE AMERICAN FALLS RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
475 
WWUS75 KPIH 030326
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
926 PM MDT SUN JUN 2 2013

IDZ020-030430-
/O.EXP.KPIH.WI.Y.0020.000000T0000Z-130603T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
926 PM MDT SUN JUN 2 2013

...WIND ADVISORY HAS EXPIRED...


$$

IDZ021-030430-
/O.EXP.KPIH.LW.Y.0009.000000T0000Z-130603T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
926 PM MDT SUN JUN 2 2013

...LAKE WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 2, 2:00 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 2, 2:00 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SUN JUN 2 2013

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. EARLY AFTERNOON SATELLITE
IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM OVER SE BRITISH COLUMBIA
WITH A FAIRLY SHARP VORT-FEATURE DIGGING SHARPLY SE THROUGH
WASHINGTON THROUGH THE BASE OF THE LOW. MODELS SUGGEST THAT THIS
VORT-FEATURE WILL CONTINUE TO DIG SE THROUGH THE PANHANDLE AND INTO
SW MONTANA THIS EVENING WITH ACCOMPANYING SHOWERS AND THUNDERSTORMS
OVER SPREADING THE CNTRL AND ERN HIGHLANDS THIS AFTERNOON/EVE. AN
ACCOMPANYING SURFACE COLD FRONT WILL PUSH INTO SE IDAHO LATE THIS
AFTERNOON PRODUCING BREEZY CONDITIONS AND THUS A LAKE WIND ADVISORY
HAS BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR. THE UPPER LOW IS
EXPECTED TO PUSH SLOWLY EAST ACROSS MONTANA MONDAY PROVIDING MODEST
SUPPORT FOR ONGOING CONVECTIVE ALONG THE MONTANA/WYOMING CONTINENTAL
DIVIDE. DRIER AND MORE STABLE CONDITIONS FOLLOW TUESDAY AND
WEDNESDAY AS THE LOW SHIFTS FURTHER EAST AND A MODEST SHORT-WAVE
RIDGE BUILDS OVERHEAD. LOOK FOR COOLER TEMPERATURE MONDAY BEHIND THE
COLD FRONT WITH A GRADUAL WARMING TREND TUESDAY AND WEDNESDAY. HUSTON

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. WE ARE STILL
BATTLING CONSISTENCY ISSUES FOR THE END OF NEXT WEEK AND WEEKEND
WITH THE MODELS. ALL OF THE FORECAST DATA FROM LAST NIGHT AND MOST
FROM TODAY SO FAR INDICATE A SYSTEM DIGGING SOUTHEAST ACROSS THE
REGION. THIS WILL GIVE US A CHANCE OF SHOWERS AND DAYTIME STORMS
ESPECIALLY ON FRIDAY ACROSS THE CENTRAL AND EASTERN MOUNTAINS. THE
STRUGGLES BEGIN ONCE WE GET THE SYSTEM TO THE EAST OF US AND A RIDGE
BUILDING IN ACROSS THE WEST. THE ECMWF AND ITS ENSEMBLE FORECAST
SHOW A STRONG RIDGE AND DRY CONDITIONS. THE GFS WAS SHOWING THE SAME
UNTIL THIS MORNING...WHEN IT DECIDED TO FORECAST THE RIDGE STAYING
TO OUR WEST AND EASTERN IDAHO UNDER PERSISTENT NORTHWEST FLOW. THE
OTHER ENSEMBLE DATA FROM THIS MORNING SUPPORTED A STRONG RIDGE OVER
THE WEST EXCEPT FOR A FEW OUTLIERS SHOWING LOW PRESSURE CLOSER TO
OUR AREA.  SINCE THE PREVIOUS FORECAST WAS LEANING TOWARDS DRIER AND
THE RIDGE...WE ARE KEEPING THE FORECAST THE SAME FOR TODAY. WE DID
KEEP AROUND A 10 PERCENT CHANCE OF STORMS ACROSS THE NORTH AS A NOD
TO THE PRIOR FORECAST AND THE POTENTIAL OF ANY MOISTURE LINGERING IN
THE AREA. KEYES
&&

.AVIATION...VERALL VFR WEATHER IS ANTICIPATED. A COLD FRONT WILL
MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THIS WILL BRING AN
INCREASE IN WINDS THROUGH THIS EVENING ACROSS THE AREA AFFECTING
MAINLY KBYI...KPIH AND KIDA. SUSTAINED WINDS OF 15-20KTS ARE
FORECAST AT THE LATTER TWO AIRPORTS. SHOWERS AND A FEW STORMS ARE
POSSIBLE THROUGH MIDNIGHT ACROSS HIGHER ELEVATIONS. THEY MAY CREEP
AS FAR SOUTH AS KPIH...BUT THIS IS NOT A SLAM DUNK. FOR NOW...WE ARE
NOT PUTTING IN ANY VCSH OR VCTS AT ANY TAF SITE DUE TO THE LOW
PROBABILITY OF THEM BEING CLOSE ENOUGH. THIS WILL NEED TO BE
MONITORED THOUGH CLOSELY. ANY CHANCE OF CONVECTIVE ACTIVITY WILL BE
MUCH LOWER TOMORROW AND DEFINITELY AWAY FROM THE MAIN AIRPORTS...AND
WINDS WILL BE LIGHTER. KEYES
&&

.FIRE WEATHER...LOW PRESSURE DISTURBANCE MOVES FROM BRITISH COLUMBIA
INTO MONTANA TODAY. MEANWHILE...SURFACE COLD FRONT WILL REACH SUN
VALLEY BY 1500 HOURS...AND POCATELLO BY 1900 HOURS. WARM SOUTH WINDS
AHEAD OF THE FRONT WILL BOOST AFTERNOON TEMPERATURES 8 TO 10 DEGREES
IN THE SNAKE PLAIN AND SOUTHERN SAWTOOTH NF TODAY. ISOLATED SHOWERS
AND THUNDERSTORMS EXPECTED IN THE SALMON-CHALLIS BY 1300
HOURS...TARGHEE NF AND A LITTLE SOUTH OF PALISADES RESERVOIR
1500-2200 HOURS. SNAKE PLAIN WINDS BREEZY THROUGH MIDNIGHT.
TEMPERATURES FALL BACK ABOUT 10 DEGREES IN COOLER AIR BEHIND THE
SYSTEM MONDAY. RS
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
IDZ021.
&&
Hazardous weather outlook, Jun 2, 4:42 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
442 AM MDT SUN JUN 2 2013

IDZ017>020-022>025-031-032-031045-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
442 AM MDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT
ELEVATED WINDS ACROSS THE AREA TODAY AS A WEAK COLD FRONT MOVES
THROUGH THE AREA. ADDITIONALLY...LOOK FOR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING ACROSS
THE NORTHERN CENTRAL MOUNTAINS...THE LOST RIVER PAHSIMEROI
MOUNTAINS...THE UPPER SNAKE HIGHLANDS...THE CARIBOU HIGHLANDS AND
THE UPPER SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ021-031045-
LOWER SNAKE RIVER PLAIN-
442 AM MDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL BRING ELEVATED WINDS TO THE AREA THIS
AFTERNOON INTO EARLY EVENING. EXPECT SOUTHWEST WINDS OF 15 TO 25
MPH WITH GUSTS OF NEAR 35 MPH. THUS...A LAKE WIND ADVISORY FOR
AMERICAN FALLS RESERVOIR HAS BEEN ISSUED. SEE THE ADVISORY FOR
MORE DETAILS. ADDITIONALLY...ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE IN THE LATE AFTERNOON TO EARLY EVENING FOR
BLACKFOOT AND TO AN LESSER EXTENT POCATELLO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:27 AM MDTLake Wind AdvisoryPIH18 hr

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.